Drugs That Can Cause Hair Loss

by admin on October 3, 2007

I was asked if I could provide a list of a drugs that can possibly trigger hair loss. I would like to start the list off with my current nemesis, Synthroid. Synthroid is a common medication that is prescribed to treat hypothroidism. Apparently it is a pretty common side effect to experience hair loss from it for those individuals who are sensitive to the medication. I’m sure there are plenty of women taking the drug with no adverse effects to their hair, but it should not be overlooked as a possible contributing factor to your hair loss. The listed “side effects” section on drugs.com it indicates that the hair loss is “usually temporary,” and the “special warnings” section indicates that “it is temporary,” well is it or isn’t it? Of the several doctors I’ve spoken with they have confirmed that it does cause hair loss in some individuals, and not the temporary kind, at least not until the problem with the medication is resolved. Just as a low thyroid (hyopthyroidism) can cause hair loss so can an overdose of the medication Synthroid. The following are signs of over stimulation:

Abdominal cramps, anxiety, changes in appetite, change in menstrual periods, chest pain, diarrhea, emotional instability, fatigue, fever, flushing, hair loss, headache, heart attack or failure, heat intolerance, hyperactivity, increased heart rate, irregular heartbeat, irritability, muscle weakness, nausea, nervousness, palpitations, shortness of breath, sleeplessness, sweating, tremors, vomiting, weight loss.

You do not necessarily need to be experiencing all of these symptoms to have an overstimulated thyroid caused by your thyroid medication. I put it out there so that you can have this knowledge in case you begin to notice hair loss after starting the medication or having your

dosage raised. That is another factor to keep in mind, if you have recently had your dose raised after years of being at a certain dosage level, it is possible that the increase in dosage was too much for you body. You should talk to your doctor or seek another opinion from an experienced and knowledgeable physician, an endocrinologist may be a good choice.

So without further ado here is the list of drugs that can possibly cause hair loss. also note this is not the complete comprehensive list, just the more common ones known.

The drugs are listed by category, according to the conditions they treat, then by brand name first followed by the drug’s generic name in parentheses. In some categories, individual drugs are not listed. For these conditions, you will want to discuss the possibility of hair loss as a side effect of using any of the drugs that treat that particular condition, since many do contribute to hair loss.

All drugs derived from vitamin A as treatments for acne or other conditions, including:

  • Accutane (isotretinoin)

Anticoagulants (blood thinners), including:

  • Panwarfin (warfarin sodium)
  • Sofarin (warfarin sodium)
  • Coumadin (warfarin sodium)
  • Heparin injections

Cholesterol-lowering drugs, including:

  • Atronid-S (clofibrate)
  • Lopid (gemfibrozil)
  • Antidepression drugs, including:
  • Prozac (fluoxetine hydrochloride)
  • Zoloft (sertraline hydrochloride)
  • Paxil (paroxetine)
  • Anafranil (clomipramine)
  • Janimine (imipramine)
  • Tofranil (imipramine)
  • Tofranil PM (imipramine)
  • Adapin (doxepin)
  • Sinequan (doxepin)
  • Surmontil (trimipramine)
  • Pamelor (nortriptyline)
  • Ventyl (nortriptyline)
  • Elavin (amitriptyline)
  • Endep (amitriptyline)
  • Norpramin (desipramine)
  • Pertofrane (desipramine)
  • Vivactil (protriptyline hydrochloride)
  • Asendin (amoxapine)
  • Haldol ( haloperidol)

Source: www.womenshairlossproject.com

Category: Forex

Similar articles: